MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.Device placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) and popliteal artery using a lightning aspiration tubing (lightning), indigo system aspiration catheter 7 (cat7), indigo system separator 7 (sep7), and a non-penumbra sheath.During the procedure, the physician made approximately two to three passes using the cat7 and sep7.Subsequently, the physician used the dilator to open the cat7 back up and then attempted to load the sep7 into the cat7; however, the cat7 broke at the hub.Therefore, the cat7 was removed the procedure was completed using an indigo system aspiration catheter 6 (cat6) and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The following section is being updated based on additional information provided by a penumbra sales representative on 01/24/2023: section b.Box 5.Describe event or problem.Evaluation of the returned cat7 confirmed that the catheter was fractured.If the cat7 is manipulated forcefully or at an angle during use, damage such as a kink and subsequent fracture may occur.Based on the reported event, the device was pinched too hard by the physician during use.Further evaluation revealed bends throughout the length of the catheter shaft.This damage was incidental to the reported complaint and likely occurred during packaging for return to penumbra.Due to the returned damage the cat7 was unable to be functionally tested.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) and popliteal artery using a lightning aspiration tubing (lightning), indigo system aspiration catheter 7 (cat7), indigo system separator 7 (sep7), and a non-penumbra sheath.During the procedure, the physician made approximately two to three passes using the cat7 and sep7.Subsequently, the physician used the dilator to open the cat7 back up and then attempted to load the sep7 into the cat7; however, the physician pinched the cat7 too hard and broke it at the hub.Therefore, the cat7 was removed.The procedure was completed using an indigo system aspiration catheter 6 (cat6) and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM LIGHTNING 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16268941
Report Number3005168196-2023-00051
Device Sequence Number6474874
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public815948022584
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH00000605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005